Alert archive / Mississippi / Tornado Warnings in 2022
Tornado Warning 11, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Mar 22, 2022, 7:53 PM CDT for Saint Tammany Parish, Louisiana; Hancock County, Pearl River County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2022, 7:53 PM CDT (00:53 UTC)
- Expired
- Mar 22, 2022, 8:30 PM CDT
- In force
- 37 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Saint Tammany Parish, LA, Hancock County, MS, Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 7:00 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.9 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1480 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 352 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 3.7
- Supercell composite
- 17.0
The text
As transmitted.
286
WFUS54 KLIX 230053
TORLIX
LAC103-MSC045-109-230130-
/O.NEW.KLIX.TO.W.0011.220323T0053Z-220323T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
753 PM CDT Tue Mar 22 2022
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Southeastern St. Tammany Parish in southeastern Louisiana...
Western Hancock County in southern Mississippi...
South central Pearl River County in southern Mississippi...
* Until 830 PM CDT.
* At 753 PM CDT, a severe thunderstorm capable of producing a tornado
was located near New Orleans, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Slidell around 810 PM CDT.
Pearlington around 815 PM CDT.
Pearl River around 820 PM CDT.
Stennis Space Center around 825 PM CDT.
Picayune around 830 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Slidell Airport.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 261 and 273.
Interstate 10 in Mississippi between mile markers 1 and 6.
Interstate 12 between mile markers 78 and 84.
Interstate 59 in Louisiana between mile markers 1 and 11.
Interstate 59 in Mississippi between mile markers 1 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3049 8942 3017 8966 3018 8970 3017 8972
3018 8975 3021 8978 3022 8985 3025 8987
3026 8992 3063 8969
TIME...MOT...LOC 0053Z 211DEG 38KT 3014 8986
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KLG1 follow-up statement
575
WWUS54 KLIX 230113
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
813 PM CDT Tue Mar 22 2022
LAC103-MSC045-109-230130-
/O.CON.KLIX.TO.W.0011.000000T0000Z-220323T0130Z/
St. Tammany LA-Hancock MS-Pearl River MS-
813 PM CDT Tue Mar 22 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
SOUTHEASTERN ST. TAMMANY PARISH...NORTHWESTERN HANCOCK AND SOUTH
CENTRAL PEARL RIVER COUNTIES...
At 813 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Pearl River, or near Slidell, moving northeast at 45
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Stennis Space Center around 825 PM CDT.
Picayune around 835 PM CDT.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 265 and 273.
Interstate 10 in Mississippi between mile markers 1 and 2.
Interstate 12 between mile markers 83 and 84.
Interstate 59 in Louisiana between mile markers 1 and 11.
Interstate 59 in Mississippi between mile markers 1 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3049 8942 3026 8966 3025 8975 3031 8979
3063 8969
TIME...MOT...LOC 0113Z 211DEG 38KT 3032 8973
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KLGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 22, 3:42 PM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Mar 22, 3:42 PM CDT, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
342 PM CDT Tue Mar 22 2022
.. MESOSCALE UPDATE 4 PM...
There have been some interesting trends developing in the most
recent HRRR models and the satellite features. Mainly of note is
the continued presence of a surface low further south than
anticipated yesterday and this feature is still evident in the
models and the surface winds and observations. The LL 850 jet is
now squarely over our area encompassing all of SE LA, S MS, and
some of coastal MS. The most recent runs of the CAMS are less
excited about the discrete cells ahead of the line and are
refocusing on the squall line itself. There are showers ahead of
the line but they are barely producing any lightning. The 18z
sounding still shows that we have no cap and plenty of
instability, as well as plenty of strength and directional shear.
It seems that the main limiting factor is deep layer lift. Even
the front is behind the main line with the deep lift back in
eastern Texas. As well, the dry air intrusion seen on water vapor
could be hindering any deep development in the squall line.
Overall, we have to keep monitoring this line as it moves into a
favorable environment for damaging wind gusts and brief tornadoes
embedded within the line. The main threat may end up being flash
flooding if this line continues to train more SW to NE. As well,
the winds outside of thunderstorms are continuing to increase with
wind gusts of 40-50 MPH across the area.
SHORT TERM (Tonight through Thursday Night)...
The front and associated thunderstorms will continue to move
through the MS counties overnight and be out of the southern MS
counties by sunrise on Wednesday. While the deep upper trough
won't come through until Wednesday night, we'll see the effects of
the cold front tonight through Thursday. Lows tonight will drop
into the upper 40s to middle 50s. Wednesday will be dry and mostly
sunny with highs in the lower to upper 60s. While the deeper
trough starts to come through with clear skies, lows Wed night
will be in the lower 40s to the north and lower 50s along the
coast. Temps will warm slightly Thursday but lows will stay
similar to Wed night lows.
Long Term (Friday through Tuesday)...
Upper ridging will remain primarily over the Rockies through the
weekend with heights slightly rising over the local area. At the
surface, high pressure over the Plains States Friday morning will
gradually work eastward and be centered off the east coast of
Florida by Monday. With no significant onshore winds until at
least Monday, if that soon, the threat of precipitation will be
very low through at least Tuesday.
With dry air in place, morning lows this weekend will be on the cool
side, roughly 5-8F below normal for several mornings. Highs likely
to be pretty close to normal through the weekend, then as onshore
flow returns on Monday, it should lead to high temperatures moving
into the 80s for midweek next week.
AVIATION...
Gusty southeast winds with sustained 20+ knots and gusts exceeding
30 knots. While SHRA could occur at any time, will limit TSRA for
now, to a 2 hour window with main band of convection. Localized IFR
and potential for gusts exceeding 40 knots with main band of
convection. Improvement will occur several hours behind main
convection.
MARINE...Small Craft Advisory will remain as posted. Winds will
continue to increase through the day today then shift to W and
remain elevated on the back side of the front swinging through early
Wednesday, and will slowly ease going into Wednesday
afternoon/night. Some extension of the advisory may be possible if
waves/seas remain elevated. Surface winds remain breezy through late-
week, but nothing significant in regards to impacts even going into
early parts of next weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 48 66 41 70 / 70 0 0 0
BTR 48 67 43 72 / 30 0 0 0
ASD 53 69 44 72 / 90 0 0 10
MSY 53 67 49 71 / 100 0 0 10
GPT 56 69 46 70 / 80 0 10 10
PQL 58 69 45 69 / 90 0 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 9 PM CDT this evening for LAZ034>037-039-
046>050-056>061-063>072-075>078.
Coastal Flood Advisory until 7 PM CDT this evening for
LAZ066>070-075-076.
Flood Watch until 1 AM CDT Wednesday for LAZ034>037-039-046>050-
071-072-075-076.
GM...Small Craft Advisory until noon CDT Wednesday for GMZ530-532-534-
536-538-550-552-555-557-570-572-575-577.
MS...Wind Advisory until 9 PM CDT this evening for MSZ068>071-077-
080>082.
Coastal Flood Advisory until 7 PM CDT this evening for
MSZ080>082.
Flood Watch until 1 AM CDT Wednesday for MSZ068>071-077-080.
GM...Small Craft Advisory until noon CDT Wednesday for GMZ532-534-536-
538-550-552-555-557-570-572-575-577.
&&In the hours before
Special weather statement, Mar 22, 4:41 PM CDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service New Orleans LA
441 PM CDT Tue Mar 22 2022
LAZ039-MSZ071-222215-
Washington LA-Walthall MS-
441 PM CDT Tue Mar 22 2022
...A strong thunderstorm will impact portions of northeastern
Washington Parish in southeastern Louisiana and southeastern Walthall
Counties through 515 PM CDT...
At 441 PM CDT, Doppler radar was tracking a strong thunderstorm near
Varnado, or 8 miles north of Bogalusa, moving northeast at 60 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Varnado and Angie.
This storm is showing rotation and a funnel cloud could be
occurring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CDT for southeastern
Louisiana...and southern Mississippi.
&&
LAT...LON 3101 8984 3100 8975 3100 8973 3097 8973
3085 8989 3089 8994 3107 8988 3107 8984
TIME...MOT...LOC 2141Z 209DEG 51KT 3091 8989
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CABSpecial weather statement, Mar 22, 5:04 PM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service New Orleans LA
504 PM CDT Tue Mar 22 2022
LAZ036-037-048-050-222245-
Livingston LA-St. Helena LA-East Feliciana LA-East Baton Rouge LA-
504 PM CDT Tue Mar 22 2022
...A strong thunderstorm will impact portions of St. Helena,
northwestern Livingston, southeastern East Feliciana and northeastern
East Baton Rouge Parishes through 545 PM CDT...
At 504 PM CDT, Doppler radar was tracking a strong thunderstorm near
Watson, or 9 miles north of Denham Springs, moving northeast at 40
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greensburg, Montpelier, Watson, Darlington, Greenwell Spring and
Easleyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 700 PM CDT for southeastern
Louisiana.
&&
LAT...LON 3077 9057 3053 9083 3054 9096 3059 9104
3094 9080 3094 9057
TIME...MOT...LOC 2204Z 216DEG 37KT 3061 9090
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KLGLocal storm report, Mar 22, 5:23 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
523 PM CDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM FLASH FLOOD BATON ROUGE 30.45N 91.13W
03/22/2022 EAST BATON ROUGE LA BROADCAST MEDIA
HIGH WATER REPORTED AT ACADIAN THRUWAY
UNDERPASS. ROAD IS CLOSED DUE TO HIGH WATER.
&&Special weather statement, Mar 22, 5:36 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service New Orleans LA
536 PM CDT Tue Mar 22 2022
LAZ037-039-071-MSZ069>071-222315-
Washington LA-St. Helena LA-Northern Tangipahoa LA-Pike MS-
Walthall MS-Amite MS-
536 PM CDT Tue Mar 22 2022
...A strong thunderstorm will impact portions of northeastern St.
Helena, northern Tangipahoa and northwestern Washington Parishes,
western Walthall, Pike and southeastern Amite Counties through 615 PM
CDT...
At 536 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kentwood, or 10 miles northeast of Greensburg, moving northeast at 45
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mccomb, Amite City, Magnolia, Kentwood, Summit, Roseland, Osyka,
Mount Herman, Wilmer, Tangipahoa and Mccomb Airport.
This includes the following Interstates...
Interstate 55 in Louisiana between mile markers 49 and 66.
Interstate 55 in Mississippi between mile markers 1 and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 700 PM CDT for southeastern
Louisiana...and southern Mississippi.
&&
LAT...LON 3129 9017 3102 9018 3074 9041 3074 9060
3092 9067 3135 9050 3135 9031
TIME...MOT...LOC 2236Z 214DEG 39KT 3094 9057
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KLGSpecial weather statement, Mar 22, 6:07 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service New Orleans LA
607 PM CDT Tue Mar 22 2022
MSZ070-071-222345-
Pike MS-Walthall MS-
607 PM CDT Tue Mar 22 2022
...A strong thunderstorm will impact portions of Walthall and
southeastern Pike Counties through 645 PM CDT...
At 607 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tylertown, or 10 miles southwest of Kokomo, moving northeast at 50
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tylertown, Salem and Dexter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 700 PM CDT for southeastern
Louisiana...and southern Mississippi.
&&
LAT...LON 3118 9003 3117 9000 3114 9000 3113 8994
3107 8992 3107 8987 3100 9017 3100 9030
3116 9030 3133 9004
TIME...MOT...LOC 2307Z 236DEG 42KT 3113 9017
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KLGSpecial weather statement, Mar 22, 6:23 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service New Orleans LA
623 PM CDT Tue Mar 22 2022
LAZ058-060-061-230000-
St. Charles LA-St. John The Baptist LA-Upper Jefferson LA-
623 PM CDT Tue Mar 22 2022
...A strong thunderstorm will impact portions of southwestern St.
John The Baptist, northwestern St. Charles and northwestern Jefferson
Parishes through 700 PM CDT...
At 622 PM CDT, Doppler radar was tracking a strong thunderstorm near
Killona, or 7 miles west of Hahnville, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hahnville, Laplace, Reserve, Killona, Norco, Montz, Edgard,
Destrehan, Taft, New Sarpy, St. Rose and Luling.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 205 and 222.
Interstate 55 in Louisiana between mile markers 1 and 5.
Interstate 310 between mile markers 1 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CDT for southeastern
Louisiana.
&&
LAT...LON 2989 9054 2989 9057 2998 9066 3024 9036
3017 9043 3012 9043 3009 9041 3006 9037
3005 9026 3003 9022 2986 9051
TIME...MOT...LOC 2322Z 230DEG 39KT 2997 9053
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KLGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 7:00 PM CDT | Tornado Warning | LIX | Jefferson, Lafourche, Plaquemines, Saint Charles | 45 min |
| Mar 22, 7:09 PM CDT | Tornado Warning | LIX | Saint Tammany | 50 min |
| Mar 22, 7:19 PM CDT | Tornado Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 38 min |
| Mar 22, 7:29 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Saint Bernard | 58 min |
| Mar 22, 7:32 PM CDT | Tornado Warning | LIX | Saint Tammany, Washington | 34 min |
| Mar 22, 7:40 PM CDT | Special Marine Warning | LIX | 65 min | |
| Mar 22, 8:04 PM CDT | Special Marine Warning | LIX | 41 min | |
| Mar 22, 8:30 PM CDT | Special Marine Warning | LIX | 60 min | |
| Mar 22, 8:57 PM CDT | Special Marine Warning | LIX | 63 min | |
| Mar 22, 9:02 PM CDT | Special Marine Warning | LIX | 58 min | |
| Mar 22, 9:28 PM CDT | Special Marine Warning | LIX | 47 min | |
| Mar 22, 9:53 PM CDT | Special Marine Warning | LIX | 67 min | |
| Mar 22, 10:46 PM CDT | Special Marine Warning | LIX | 29 min | |
| Mar 22, 10:56 PM CDT | Special Marine Warning | LIX | 64 min | |
| Mar 22, 11:42 PM CDT | Special Marine Warning | LIX | 63 min | |
| Mar 23, 1:08 AM CDT | Special Marine Warning | LIX | 112 min | |
| Mar 22, 9:44 PM CDT | Special Weather Statement | LIX | Harrison | 31 min |
| Mar 23, 4:33 PM CDT | River Flood Warning | LIX | Pike, Walthall | 41 hr |
Nearby
Tornado Warnings in Mississippi, 2022Tornado Warnings in Louisiana, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.